Alert archive / New York / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 85, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jun 8, 2011, 7:28 PM EDT for 7 counties in New York; Bennington County, Windham County, Vermont. It was in force for 62 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2011, 7:28 PM EDT (23:28 UTC)
- Expired
- Jun 8, 2011, 8:30 PM EDT
- In force
- 62 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
Counties Fulton County, NY, Montgomery County, NY, Rensselaer County, NY, Saratoga County, NY, Schenectady County, NY, Warren County, NY, Washington County, NY, Bennington County, VT, Windham County, VT
The radar
The Albany radar (KENX), 111 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 7:36 PM EDT | TSTM WND DMG | Saratoga Springs, NY | 2 LARGE TREES DOWN |
| Jun 8, 7:40 PM EDT | HAIL 2 | Ne Saratoga Springs, NY | WIND GUSTS ESTIMATED 50MPH |
| Jun 8, 8:25 PM EDT | TSTM WND DMG | Grafton, VT | TREES DOWN |
| Jun 8, 8:25 PM EDT | TSTM WND DMG | Londonderry, VT | TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 4:15 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 11.5 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 344 J/kg
- Mixed-layer CIN
- -215 J/kg
- Mixed-layer LCL
- 880 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
814
WUUS51 KALY 082328
SVRALY
NYC035-057-083-091-093-113-115-VTC003-025-090030-
/O.NEW.KALY.SV.W.0085.110608T2328Z-110609T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
728 PM EDT WED JUN 8 2011
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN MONTGOMERY COUNTY IN EASTERN NEW YORK...
BENNINGTON COUNTY IN SOUTHERN VERMONT...
WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
SOUTH CENTRAL WARREN COUNTY IN EAST CENTRAL NEW YORK...
SOUTHEASTERN FULTON COUNTY IN EASTERN NEW YORK...
EXTREME NORTH CENTRAL SCHENECTADY COUNTY IN EAST CENTRAL NEW
YORK...
NORTHEASTERN RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
CENTRAL SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
WINDHAM COUNTY IN SOUTHERN VERMONT...
* UNTIL 830 PM EDT
* AT 726 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 11 MILES EAST OF WHITEHALL TO
HUDSON FALLS TO BROADALBIN...OR ALONG A LINE EXTENDING FROM FAIR
HAVEN TO HUDSON FALLS TO 8 MILES NORTHEAST OF AMSTERDAM...AND
MOVING EAST AT 50 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
SARATOGA SPRINGS...MILTON AND GRANVILLE BY 735 PM EDT...
BALLSTON SPA BY 740 PM EDT...
SALEM AND GREENWICH BY 745 PM EDT...
ROUND LAKE AND DORSET BY 750 PM EDT...
CAMBRIDGE AND MANCHESTER CENTER BY 755 PM EDT...
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.
LAT...LON 4306 7246 4298 7246 4284 7280 4294 7419
4310 7424 4333 7361 4358 7341 4358 7339
4363 7337 4363 7332 4353 7323 4332 7325
4331 7283 4326 7281 4323 7270 4324 7243
4315 7245 4308 7243
TIME...MOT...LOC 2328Z 290DEG 43KT 4361 7318 4329 7344
4303 7409
$$
JPV2 follow-up statements
551
WWUS51 KALY 082345
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
745 PM EDT WED JUN 8 2011
NYC113-082354-
/O.CAN.KALY.SV.W.0085.000000T0000Z-110609T0030Z/
WARREN NY-
745 PM EDT WED JUN 8 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL WARREN COUNTY IS
CANCELLED...
THE THUNDERSTORMS HAVE MOVED OUT OF THE AREA.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.
LAT...LON 4306 7246 4298 7246 4284 7280 4294 7419
4309 7403 4324 7360 4342 7341 4353 7323
4332 7325 4331 7283 4326 7281 4323 7270
4324 7243 4315 7245 4308 7243
TIME...MOT...LOC 2344Z 289DEG 50KT 4354 7290 4323 7318
4296 7380
$$
NYC035-057-083-091-093-115-VTC003-025-090030-
/O.CON.KALY.SV.W.0085.000000T0000Z-110609T0030Z/
MONTGOMERY NY-BENNINGTON VT-WASHINGTON NY-FULTON NY-SCHENECTADY NY-
RENSSELAER NY-SARATOGA NY-WINDHAM VT-
745 PM EDT WED JUN 8 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR WINDHAM...CENTRAL SARATOGA...NORTHEASTERN RENSSELAER...EXTREME
NORTH CENTRAL SCHENECTADY...EXTREME SOUTHEASTERN FULTON...SOUTHERN
WASHINGTON...BENNINGTON AND NORTHEASTERN MONTGOMERY COUNTIES...
AT 740 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF
BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 16 MILES NORTHEAST OF
RACEVILLE TO WEST RUPERT TO BALLSTON CENTER...OR ALONG A LINE
EXTENDING FROM RUTLAND TO 6 MILES NORTHEAST OF SALEM TO 8 MILES
SOUTHWEST OF SARATOGA SPRINGS...MOVING EAST AT 60 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
SOUTH DORSET...SANDGATE...NORTH DORSET AND FREEDLEYVILLE BY 750 PM
EDT...
WEST ARLINGTON...SUNDERLAND STATION...SUNDERLAND AND RICHVILLE BY
755 PM EDT...
STRATTONWALD AND STRATTON VALLEY BY 800 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
HAIL UP TO THE SIZE OF GOLF BALLS HAS BEEN REPORTED IN NORTHEAST
SARATOGA SPRINGS WITH THIS STORM. IF YOU ARE IN THE PATH OF THE
STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.
&&
LAT...LON 4306 7246 4298 7246 4284 7280 4294 7419
4309 7403 4324 7360 4342 7341 4353 7323
4332 7325 4331 7283 4326 7281 4323 7270
4324 7243 4315 7245 4308 7243
TIME...MOT...LOC 2344Z 289DEG 50KT 4354 7290 4323 7318
4296 7380
$$
JPV899
WWUS51 KALY 090011
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
811 PM EDT WED JUN 8 2011
NYC035-057-083-091-093-115-090021-
/O.CAN.KALY.SV.W.0085.000000T0000Z-110609T0030Z/
MONTGOMERY NY-WASHINGTON NY-FULTON NY-SCHENECTADY NY-RENSSELAER NY-
SARATOGA NY-
811 PM EDT WED JUN 8 2011
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SARATOGA...
NORTHEASTERN RENSSELAER...EXTREME NORTH CENTRAL SCHENECTADY...EXTREME
SOUTHEASTERN FULTON...SOUTHERN WASHINGTON AND NORTHEASTERN MONTGOMERY
COUNTIES IS CANCELLED...
THE THUNDERSTORMS HAVE MOVED OUT OF THE AREA.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.
LAT...LON 4306 7246 4298 7246 4284 7280 4288 7327
4302 7326 4332 7324 4331 7283 4326 7281
4323 7270 4324 7243 4315 7245 4308 7243
TIME...MOT...LOC 0011Z 286DEG 47KT 4345 7242 4315 7270
4288 7333
$$
VTC003-025-090030-
/O.CON.KALY.SV.W.0085.000000T0000Z-110609T0030Z/
BENNINGTON VT-WINDHAM VT-
811 PM EDT WED JUN 8 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR WINDHAM AND BENNINGTON COUNTIES...
AT 807 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 17 MILES NORTH OF
BARTONSVILLE TO WINHALL STATION TO 8 MILES WEST OF NORTH
BENNINGTON...OR ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF
CLAREMONT TO LONDONDERRY TO HOOSICK FALLS...MOVING EAST AT 55 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
WOODFORD...TOWNSHEND DAM...SOUTH WARDSBORO AND SOMERSET BY 820 PM
EDT...
WILLIAMSVILLE...WESTMINSTER WEST...WESTMINSTER STATION AND WEST
DOVER BY 825 PM EDT...
WILLIAMSVILLE STATION AND RAPONDA TURN BY 830 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.
&&
LAT...LON 4306 7246 4298 7246 4284 7280 4288 7327
4302 7326 4332 7324 4331 7283 4326 7281
4323 7270 4324 7243 4315 7245 4308 7243
TIME...MOT...LOC 0011Z 286DEG 47KT 4345 7242 4315 7270
4288 7333
$$
JPVWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 4:52 PM EDT, 2 hours 36 minutes earlier.
Area forecast discussion, Jun 8, 4:52 PM EDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 452 PM EDT WED JUN 8 2011 .SYNOPSIS... HIGH PRESSURE ALONG THE ATLANTIC SEABOARD WILL KEEP HOT AND HUMID CONDITIONS OVER THE REGION INTO TOMORROW. A COLD FRONT WILL MOVE ACROSS THE REGION TOMORROW AFTERNOON INTO THE EARLY EVENING WITH SCATTERED STRONG TO SEVERE THUNDERSTORMS. HIGH PRESSURE WILL BUILD INTO THE REGION FROM NEAR JAMES BAY ON FRIDAY...WITH COOLER AND LESS HUMID CONDITIONS. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... AS OF 430 PM EDT...A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR THE NRN TWO THIRDS OF THE FCST AREA. THIS INCLUDES THE CAPITAL REGION...SCHOHARIE VALLEY...SRN VT NORTHWARD. AN IMPRESSIVE SQUALL LINE CONTINUES TO APPROACH NRN NY FROM SE ONTARIO. THE SEVERE THUNDERSTORM WATCH RUNS UNTIL 10 PM EDT. DAMAGING WINDS WILL BE THE MAIN THREAT BASED ON SOME GROUND TRUTH FROM SE ONTARIO. THIS SQUALL LINE IS TAPPING INTO EXTREME AMOUNTS OF INSTABILITY OVER THE REGION. POPS HAVE BEEN INCREASED AND DAMAGING AND LARGE HAIL WILL BE THE MAIN THREATS WHICH HAVE BEEN ADDED TO THE GRIDDED FORECASTS. PREVIOUS NEAR TERM... AS OF 330 PM EDT...A STEAMY AIR MASS CONTINUES TO IMPACT THE REGION WITH MAXIMUM TEMPS FLIRTING WITH RECORD VALUES IN A FEW LOCATIONS. A H500 SUBTROPICAL RIDGE OVER THE MID ATLANTIC COAST...AND WRN ATLANTIC CONTINUES TO FUNNEL THE HOT AND HUMID AIR OVER THE REGION. SOME SIGNIFICANT CHANGES ARE COMING FOR TOMORROW AS A COLD FRONT MOVES THROUGH. WE ARE CURRENTLY MONITORING A LINE OF CONVECTION OVER SE ONTARIO THAT HAS INITIATED AHEAD OF A PREFRONTAL TROUGH. THE MAIN SFC COLD FRONT CONTINUES TO LAG NORTH AND WEST OVER THE UPPER MIDWEST...NRN GREAT LAKES REGION...AND SE ONTARIO. WITH TEMPS RANGING FROM THE L80S OVER THE MTNS TO L90S IN THE VALLEYS...AND DEWPTS IN THE 60S TO NEAR 70F...THE LAPSE DATA YIELDS LARGE AMOUNTS OF SBCAPE OVER THE FCST AREA. THE SBCAPE VALUES CURRENTLY RANGE FROM 2000-5000 J/KG. PWAT VALUES CONTINUE TO RANGE FROM 1-1.5 INCHES OVER THE REGION. PLENTY OF MOISTURE AND INSTABILITY IN PLACE...JUST THE CLEAREST FOCUSING/LIFTING MECHANISM REMAINS UPSTREAM. WE HAVE INCREASED THE POPS TO CHC VALUES WITH A THREAT OF SOME THUNDERSTORMS BEING SEVERE WITH HAIL OR DAMAGING WINDS WITH THE LARGE AMOUNTS OF DCAPE /1000-1500 J KG/...AND STEEP MID LEVEL LAPSE RATES OF 6.5-7 C/KM. WE PLACED SOME SLIGHT CHANCE VALUES FURTHER SOUTH AND EAST IN CASE AN OUTFLOW BOUNDARY GENERATES ANY NEW CONVECTION...OR ANY DISSIPATING CONVECTION REACHES THESE AREAS. IT SHOULD BE NOTED THE HIRES WRF HAS VERY LITTLE CONVECTION LATE THIS PM AND PRIOR TO MIDNIGHT...AND THE 3KM HRRR COLUMNAR BASE REF PRODUCT HAS TWO SEPARATE AREAS...ONE OVER THE NRN-CNTRL AREAS OF THE FCST AREA...AND ONE OVER THE SRN TIER. THIS APPEARS TO BE INITIALIZED OFF. THE OVERNIGHT PERIOD CONTINUE SLIGHT CHC POPS AS THE COLD FRONT GETS CLOSER TOWARDS THE ST LAWRENCE RIVER VALLEY. SLIGHT CHC POPS ARE USED IN THE GRIDS NORTH OF THE MOHAWK RIVER VALLEY...AND CAPITAL REGION BTWN MIDNIGHT AND 6 AM. MIN TEMPS WILL BE VERY BALMY WITH LOWS IN THE LOWER TO MID60S OVER THE MTNS...AND MID 60S TO L70S IN THE VALLEYS. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/... TOMORROW...WE CONCUR WITH THE SPC DAY 2 GRAPHIC WITH A SLIGHT RISK OVER THE ENTIRE REGION. LARGE AMOUNTS /1000-3000 J/KG/ OF SFC OR MIXED LAYER CAPE REMAINS OVER THE FORECAST AREA AHEAD OF THE FRONTAL BOUNDARY. THERE IS EVIDENCE OF AN ELEVATED MIXED LAYER /EML/ ON THE FCST SOUNDINGS FROM THE NAM/GFS. H500-700 LAPSE RATES ARE VERY STEEP WITH VALUES AROUND 7C/KM. LOW AND MID LEVEL HEIGHTS FALL AHEAD OF THE FRONT. 0-6KM DEEP SHEAR VALUES RANGE FROM 25-40 KTS. THE LOW LEVEL JET ISN/T OVERLY IMPRESSIVE. LARGE HAIL AND DAMAGING WINDS LOOK TO BE THE MAIN THREATS WITH MULTI-CELLULAR CONVECTION AND PERHAPS AN ISOLD SUPERCELL OR TWO. MAX TEMPS WILL BE SULTRY AGAIN WITH HIGHS IN THE M80S TO L90S IN THE VALLEYS...AND U70S TO M80S OVER THE HILLS AND MTNS. THESE TEMPS ARE CLOSER TO THE GFSMOS. THURSDAY NIGHT...THE SHOWERS AND THUNDERSTORMS END FROM NW TO SE IN THE EARLY EVENING. A MUCH COOLER AND DRIER AIR MASS BUILDS IN WITH TEMPS CLOSER TO NORMALS FOR EARLY TO MID JUNE. HUMIDITY LEVELS WILL BE MUCH MORE COMFORTABLE. FRIDAY...THE NAM IS AGGRESSIVE RIDGING IN A SFC HIGH SOUTH OF JAMES BAY. THE NAM/SREF IS DRY OVER THE REGION WITH H850 TEMPS AROUND +10C. THE GFS HANGS THE FRONT OVER PA AND NJ. WE PLACED A SLIGHT CHC OF SHOWERS OVER THE SRN TIER LATE IN THE DAY. HIGHS WILL GENERALLY BE IN THE 70S WITH SOME U60S. FRIDAY NIGHT... THE MEDIUM RANGE GUIDANCE IS VARIABLE IN TERMS OF THE WARM ADVECTION PCPN AHEAD OF THE OLD COLD FRONT RETURNING NORTHWARD AS A WARM FRONT. WE LEFT A SLIGHT CHC OF SHOWERS IN FOR THE OVERNIGHT PERIOD UP TO THE MOHAWK RIVER VALLEY AND THE CAPITAL REGION. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... THE PERIOD STARTS OUT SATURDAY WITH AN APPROACHING OCCLUDED FRONT...AS LOW PRESSURE STARTS TO LIFT NORTHEASTWARD ACROSS THE CENTRAL GREAT LAKES. MOISTURE WILL RETURN AS ISENTROPIC LIFT INCREASES DURING THE DAY. AT THIS TIME IT APPEARS THERE WILL BE NO INSTABILITY...SO WILL MENTION JUST SCATTERED SHOWERS AT THIS TIME. CLOUDS SHOULD INCREASE RAPIDLY ON SATURDAY MORNING WITH SHOWERS MOVING IN FROM THE WEST. TEMPS WILL BE COOL WITH THE CLOUDS AND SHOWERS AROUND. SOME TIMING DIFFERENCES EXIST IN THE MODELS WITH REGARDS TO PRECIP TIMING...WITH THE ECMWF FASTEST...THE NAM THE SLOWEST AND THE GFS IN THE MIDDLE. AT LEAST ENOUGH CONFIDENCE FOR 50 PERCENT POPS SATURDAY AFTERNOON AND OVERNIGHT AS THE OCCLUDED FRONT SLOWLY PROPAGATES EASTWARD. ON SUNDAY THERE IS A CHANCE WE COULD BRIEFLY GET INTO A WARM SECTOR AS LOW PRESSURE TRACKS INTO ONTARIO/QUEBEC AND BECOMES A VERTICALLY STACKED CUT-OFF. THE THREAT OF THUNDER DEPENDS ON IF ANY BREAKS OF SUNSHINE CAN OCCUR BEFORE THE OCCLUDED FRONT OR TRIPLE POINT MOVES THROUGH. THE DEGREE OF SURFACE WARMING WILL ALSO BE HIGHLY DEPENDENT ON ANY SUNSHINE. WILL MENTION HIGHS IN THE MID TO UPPER 70S IN THE VALLEYS WITH CHANCE THUNDER FOR SUNDAY ONLY. A FEW SHOWERS MAY LINGER INTO SUNDAY NIGHT AS THE FRONT GRADUALLY PUSHES THROUGH. A SECONDARY COOL FRONT OR SURFACE TROF AND ASSOCIATED UPPER LEVEL DISTURBANCE MAY MOVE THROUGH ON MONDAY...AS THE CUT-OFF LOW MOVES INTO EASTERN QUEBEC/NORTHERN NEW ENGLAND. THIS SYSTEM MAY BRING ISOLATED TO SCATTERED SHOWERS. IT THEN APPEARS THAT A SURFACE RIDGE OF HIGH PRESSURE WILL DRIFT ACROSS THE AREA TUESDAY INTO WEDNESDAY WITH A W-NW FLOW ALOFT...WHICH SHOULD YIELD DRY CONDITIONS AND SEASONABLE TEMPS. THE NEXT SYSTEM LOOKS TO APPROACH THE REGION FROM THE MIDWEST LATE WEDNESDAY INTO THURSDAY WITH MORE UNSETTLED WEATHER. && .AVIATION /21Z WEDNESDAY THROUGH MONDAY/... VFR CONDITIONS GENERALLY EXPECTED TO PREVAIL OVER THE NEXT 24 HOUR...ALTHOUGH THERE COULD SOME FOG FORMATION WITH MVFR OR EVEN OCCASIONAL IFR CONDITIONS AT KGFL/KPOU BETWEEN 06Z-13Z THURSDAY. WILL MENTION MVFR VSBYS FOR NOW UNTIL THE THREAT OF FOG IS MORE CLEAR. KALB SHOULD REMAIN VFR OR BRIEF MVFR VSBY. THERE IS A THREAT OF CONVECTION THROUGH THE NEXT 24 HOURS...INCLUDING THE OVERNIGHT PERIOD. IT IS UNCERTAIN IF CONVECTION WILL DEVELOP OVERNIGHT. ONLY ISOLATED CONVECTION IS EXPECTED THIS AFTERNOON INTO THE EVENING...SO WILL MENTION CB IN GLOUD GROUPS FOR NOW. EXPECTED COVERAGE NOT GREAT ENOUGH TO EVEN MENTION VCSH IN TAFS JUST YET...ALTHOUGH IT MAY BE NECESSARY FOR SUBSEQUENT TAF ISSUANCES THIS EVENING OR OVERNIGHT. A COLD FRONT WILL BE APPROACHING THE REGION FROM THE NORTH AND WEST ON THURSDAY...WITH A CONTINUED THREAT OF SHOWERS AND THUNDERSTORMS. AGAIN...COVERAGE MAY ONLY BE ISOLATED TO PERHAPS SCATTERED AT THE KGFL/KALB/POU TAF SITES. WINDS WILL GENERALLY BE SOUTHWEST AROUND 10 KT WITH GUSTS OF 15-20 KT THIS AFTERNOON. WINDS WILL BE VARIABLE AT 5 KT OR LESS OVERNIGHT...BECOMING WEST-SOUTHWEST AROUND 10 KT THURSDAY MORNING. OUTLOOK... THU NT...VFR/MVFR. SCT -SHRA/-TSRA. FRI-FRI NT...VFR. NO SIG WX. SAT...VFR/MVFR. CHC -SHRA. SUN...VFR/MVFR/ CHC -SHRA/-TSRA MON...VFR. NO SIG WX. && .FIRE WEATHER... ISOLDATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE AHEAD OF A PREFRONTAL THROUGH TONIGHT. MORE SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE AHEAD OF A COLD FRONT TOMORROW INTO TOMORROW NIGHT RELATIVE HUMIDITIES WILL RECOVER TO BETWEEN 90 AND 100 PERCENT. WINDS...OUTSIDE OF CONVECTION...WILL BE LIGHT AND VARIABLE. RELATIVE HUMIDITIES WILL RANGE FROM 40 TO 60 PERCENT ACROSS THE REGION TOMORROW AFTERNOON. THE WINDS WILL BE FROM THE WEST OR SOUTHWEST AT 10 TO 20 MPH. THE WINDS WILL CONTINUE TO SHIFT TO THE W/NW AT 10-15 MPH THURSDAY NIGHT WITH RH VALUES LOWERING TO 75 TO 100 PERCENT. && .HYDROLOGY... NO HYDRO PROBLEMS ARE EXPECTED ON THE MAIN STEM RIVERS THE NEXT 5 DAYS. SCATTERED THUNDERSTORMS TONIGHT INTO THURSDAY MAY PRODUCE HEAVY RAINFALL WITH SOME POOR DRAINAGE OR SMALL STREAM FLOODING. ALSO...ANY THUNDERSTORMS REPEATEDLY MOVING OVER THE SAME AREA WILL YIELD SOME PONDING OF WATER ON ROADWAYS OR POOR DRAINAGE FLOODING TOO. MANY LOCATIONS NEED SOME RAINFALL DUE TO THE RELATIVELY DRY STRETCH OVER THE PAST 2-3 WEEKS. THE ALBANY INTERNATIONAL AIRPORT HAS NOT HAD A TENTH OF AN INCH OF RAINFALL OR MORE...SINCE MAY 20TH. DRY CONDITIONS LOOK TO LAST ONLY INTO FRIDAY. THE FRONTAL BOUNDARY LIFTS NORTHWARD AS A WARM FRONT WITH PERIODS OF SHOWERS AND PERHAPS THUNDERSTORMS POSSIBLE ON THE WEEKEND. PLEASE REFER TO STATEMENTS FROM OUR OFFICE IN BURLINGTON VT FOR DETAILS ON LAKE CHAMPLAIN. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .CLIMATE... RECORD HIGH TEMPERATURES FOR TODAY... LOCATION TEMP YEAR ALB 93 1984 GFL 92 1984 POU 95 1984 DDH 89 2007 AQW 89 2007 PSF 90 1938 LAST TIME ALB WAS AT OR ABOVE 95F WAS JULY 6 2010 THE *DATA FROM XMACIS && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...WASULA NEAR TERM...WASULA SHORT TERM...WASULA LONG TERM...JPV AVIATION...JPV FIRE WEATHER... HYDROLOGY...WASULA CLIMATE...
Hazardous weather outlook, Jun 8, 6:23 PM EDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 623 PM EDT WED JUN 8 2011 MAZ001-025-NYZ032-033-038>043-047>054-058>061-082>084-VTZ013>015- 091100- NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON- SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA- NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 623 PM EDT WED JUN 8 2011 ...SEVERE THUNDERSTORM WATCH 440 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS...MOST OF EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS GREATER THAN OF EQUAL TO 58 MPH...AND LARGE HAIL ONE INCH OR GREATER IN DIAMETER. THE THUNDERSTORMS WILL FORM AHEAD OF A COLD FRONT AND MOVE FROM WEST TO EAST AROUND 35 MPH. THERE IS A CHANCE OF THUNDERSTORMS ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION HAS BEEN REQUESTED FOR THE FOLLOWING COUNTIES...HAMILTON...HERKIMER...FULTON...MONTGOMERY... SCHENECTADY...ALBANY...SCHOHARIE...RENSSELAER...WASHINGTON... SARATOGA...WARREN...GREENE...COLUMBIA...BERKSHIRE...BENNINGTON... AND WINDHAM COUNTIES. CTZ001-013-NYZ063>066-091100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-WESTERN ULSTER- EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- 623 PM EDT WED JUN 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ULSTER...DUTCHESS AND LITCHFIELD COUNTIES. .DAY ONE...TONIGHT. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TONIGHT. THERE IS A CHANCE THAT SOME OF THESE THUNDERSTORMS MAY BE SEVERE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS GREATER THAN OF EQUAL TO 58 MPH...AND LARGE HAIL ONE INCH OR GREATER IN DIAMETER. THE THUNDERSTORMS WILL FORM AHEAD OF A COLD FRONT AND MOVE FROM WEST TO EAST AROUND 35 MPH. THERE IS A CHANCE OF THUNDERSTORMS ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 8, 7:16 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
716 PM EDT WED JUN 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 1 SE ALBANY 42.65N 73.76W
06/08/2011 E1.00 INCH ALBANY NY TRAINED SPOTTER
&&
SDIRIENZLocal storm report, Jun 8, 7:20 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
720 PM EDT WED JUN 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM HAIL FORT PLAIN 42.93N 74.63W
06/08/2011 E1.00 INCH MONTGOMERY NY TRAINED SPOTTER
&&
SDIRIENZLocal storm report, Jun 8, 7:21 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
721 PM EDT WED JUN 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL COXSACKIE 42.36N 73.81W
06/08/2011 M3.00 INCH GREENE NY TRAINED SPOTTER
&&
SDIRIENZLocal storm report, Jun 8, 7:26 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
726 PM EDT WED JUN 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL CANAAN CENTER 42.39N 73.46W
06/08/2011 E1.00 INCH COLUMBIA NY TRAINED SPOTTER
&&
SDIRIENZLocal storm report, Jun 8, 7:27 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
727 PM EDT WED JUN 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL CANAAN CENTER 42.39N 73.46W
06/08/2011 E1.00 INCH COLUMBIA NY TRAINED SPOTTER
&&
SDIRIENZLocal storm report, Jun 8, 7:28 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBANY NY
728 PM EDT WED JUN 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL ROTTERDAM 42.78N 73.95W
06/08/2011 E1.00 INCH SCHENECTADY NY PUBLIC
0458 PM HAIL 5 SSW CLIFTON PARK 42.79N 73.85W
06/08/2011 E0.88 INCH SCHENECTADY NY TRAINED SPOTTER
0500 PM HAIL 1 NE ROTTERDAM 42.79N 73.94W
06/08/2011 E1.00 INCH SCHENECTADY NY TRAINED SPOTTER
0505 PM HAIL SCHENECTADY 42.80N 73.93W
06/08/2011 E1.00 INCH SCHENECTADY NY TRAINED SPOTTER
0509 PM HAIL ROTTERDAM 42.78N 73.95W
06/08/2011 E0.88 INCH SCHENECTADY NY TRAINED SPOTTER
0512 PM HAIL 5 SSW CLIFTON PARK 42.80N 73.85W
06/08/2011 M0.88 INCH SCHENECTADY NY NWS EMPLOYEE
0513 PM HAIL 3 NNW COLONIE 42.77N 73.87W
06/08/2011 M1.00 INCH SCHENECTADY NY NWS EMPLOYEE
0520 PM HAIL BOGHT CORNERS 42.78N 73.74W
06/08/2011 E0.75 INCH ALBANY NY NWS EMPLOYEE
0544 PM HAIL GUILDERLAND 42.70N 73.89W
06/08/2011 E1.00 INCH ALBANY NY TRAINED SPOTTER
0545 PM HAIL 1 SSW ALBANY 42.65N 73.79W
06/08/2011 E1.00 INCH ALBANY NY TRAINED SPOTTER
0545 PM HAIL 1 SE ALBANY 42.65N 73.76W
06/08/2011 E1.00 INCH ALBANY NY TRAINED SPOTTER
0548 PM HAIL 1 NW ALBANY 42.67N 73.80W
06/08/2011 E0.88 INCH ALBANY NY TRAINED SPOTTER
0550 PM HAIL COLONIE 42.73N 73.85W
06/08/2011 E1.00 INCH ALBANY NY TRAINED SPOTTER
0550 PM HAIL 3 NW ALBANY 42.69N 73.83W
06/08/2011 E1.00 INCH ALBANY NY NWS EMPLOYEE
NWS OFFICE
0552 PM HAIL ALBANY 42.66N 73.78W
06/08/2011 E1.00 INCH ALBANY NY TRAINED SPOTTER
0554 PM HAIL 1 S ALBANY 42.65N 73.78W
06/08/2011 E1.50 INCH ALBANY NY TRAINED SPOTTER
0554 PM HAIL POLAND 43.23N 75.06W
06/08/2011 E1.00 INCH HERKIMER NY TRAINED SPOTTER
0555 PM HAIL 1 SSW ALBANY 42.65N 73.79W
06/08/2011 E0.88 INCH ALBANY NY TRAINED SPOTTER
0555 PM HAIL LOUDONVILLE 42.71N 73.77W
06/08/2011 E1.00 INCH ALBANY NY TRAINED SPOTTER
0600 PM HAIL NORTH GREENBUSH 42.67N 73.66W
06/08/2011 E1.00 INCH RENSSELAER NY TRAINED SPOTTER
0600 PM HAIL EAST GREENBUSH 42.59N 73.70W
06/08/2011 E0.88 INCH RENSSELAER NY TRAINED SPOTTER
0601 PM HAIL POLAND 43.23N 75.06W
06/08/2011 M1.75 INCH HERKIMER NY TRAINED SPOTTER
0601 PM HAIL RENSSELAER 42.64N 73.74W
06/08/2011 E1.75 INCH RENSSELAER NY TRAINED SPOTTER
0601 PM HAIL 2 SSW ALBANY 42.64N 73.79W
06/08/2011 E1.50 INCH ALBANY NY EMERGENCY MNGR
0608 PM TSTM WND DMG OLD FORGE 43.71N 74.97W
06/08/2011 HERKIMER NY EMERGENCY MNGR
TREES AND WIRES DOWN
0614 PM HAIL 4 NNW CEDARVILLE 42.98N 75.15W
06/08/2011 E1.50 INCH HERKIMER NY TRAINED SPOTTER
0627 PM HAIL EAST NASSAU 42.51N 73.51W
06/08/2011 E1.00 INCH RENSSELAER NY TRAINED SPOTTER
0630 PM HAIL HERKIMER 43.03N 74.99W
06/08/2011 E0.75 INCH HERKIMER NY TRAINED SPOTTER
0631 PM TSTM WND DMG INDIAN LAKE 43.78N 74.27W
06/08/2011 HAMILTON NY LAW ENFORCEMENT
TREES AND WIRES DOWN
0631 PM TSTM WND DMG SABAEL 43.73N 74.31W
06/08/2011 HAMILTON NY LAW ENFORCEMENT
TREES AND WIRES DOWN
0635 PM HAIL EAST CHATHAM 42.41N 73.53W
06/08/2011 E1.00 INCH COLUMBIA NY TRAINED SPOTTER
0635 PM TSTM WND DMG SPECULATOR 43.58N 74.38W
06/08/2011 HAMILTON NY LAW ENFORCEMENT
TREES AND WIRES DOWN
0640 PM HAIL CANAAN CENTER 42.39N 73.46W
06/08/2011 E1.00 INCH COLUMBIA NY TRAINED SPOTTER
0640 PM HAIL HERKIMER 43.03N 74.99W
06/08/2011 M1.00 INCH HERKIMER NY TRAINED SPOTTER
0644 PM HAIL 1 NW HERKIMER 43.04N 75.00W
06/08/2011 E1.00 INCH HERKIMER NY EMERGENCY MNGR
0656 PM HAIL STOCKBRIDGE 42.29N 73.32W
06/08/2011 E1.75 INCH BERKSHIRE MA TRAINED SPOTTER
0656 PM TSTM WND DMG 5 W AMSTERDAM 42.95N 74.29W
06/08/2011 MONTGOMERY NY TRAINED SPOTTER
TREES AND WIRES DOWN
0700 PM HAIL CANAAN CENTER 42.39N 73.46W
06/08/2011 E1.00 INCH COLUMBIA NY TRAINED SPOTTER
0705 PM HAIL COXSACKIE 42.36N 73.81W
06/08/2011 M3.00 INCH GREENE NY TRAINED SPOTTER
0708 PM HAIL FORT PLAIN 42.93N 74.63W
06/08/2011 E1.00 INCH MONTGOMERY NY TRAINED SPOTTER
&&
SDIRIENZThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 5:02 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Rensselaer, Saratoga, Schenectady | 43 min |
| Jun 8, 5:27 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Rensselaer | 63 min |
| Jun 8, 5:33 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Herkimer, Montgomery | 57 min |
| Jun 8, 5:43 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton, Herkimer | 62 min |
| Jun 8, 5:56 PM EDT | Severe Thunderstorm Warning | ALY | Herkimer, Montgomery, Schoharie | 64 min |
| Jun 8, 6:07 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Rensselaer | 68 min |
| Jun 8, 6:31 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer | 20 min |
| Jun 8, 6:35 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton, Saratoga, Warren, Washington | 55 min |
| Jun 8, 6:36 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Columbia, Greene | 54 min |
| Jun 8, 6:40 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Hamilton, Herkimer, Montgomery, Saratoga, Schenectady | 65 min |
| Jun 8, 7:06 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Montgomery, Schenectady, Schoharie | 39 min |
| Jun 8, 7:15 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Rensselaer, Saratoga, Schenectady | 45 min |
| Jun 8, 7:31 PM EDT | Severe Thunderstorm Warning | ALY | Columbia | 59 min |
| Jun 8, 7:45 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Greene, Schoharie | 60 min |
Nearby
Severe Thunderstorm Warnings in New York, 2011Severe Thunderstorm Warnings in Vermont, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.